Get your Health question answered in 3 easy steps

129 Doctors Online
Owl Image
MD
Dr. Andrew Rynne

Family Physician

Exp 18 years

I will be looking into your question and guiding you through the process. Please write your question below.

What causes white vaginal discharge in a child?

User rating for this question
Very Good
Answered by

Pediatrician, Pulmonology
Practicing since : 2003
Answered : 7274 Questions
Question
Hi

My daughter got staph epidermidis positive

Colony count 5000 CFU/ml

Often there is white vaginal discharge without fever and no foul odour

I regularly give her deworming medicine

Today I got her urine routine test for fever

She got pus cells 0-1hpf

Please help me to understand what is causing this white discharge

We take care if hygiene as well
Tue, 2 Sep 2014 in Infections
 
 
Answered by Dr. Sumanth Amperayani 18 minutes later
Brief Answer:
Need some clarifications

Detailed Answer:
Hi...Thank you for consulting in Health Care magic. I have a few questions and suggestions for you -

Questions -
1. Staph epidermidis positive is from which site or urine culture ?
2. Colony count 5000 CFU/ml I from urine culture or vaginal discharge?
3. What is your kid's age?
4. How long is this white discharge going on?
5. Has she been on treatment for this till now?

Suggestions -
1. Pus cells for 0-1 is normal finding - do not worry.
2. Kindly get back to me with the answer to my above questions, I will definitely help you.

Hope my answer was helpful for you. I am happy to help any time. Further clarifications and consultations on Health care magic are welcome. If you do not have any clarifications, you can close the discussion and rate the answer. Wish your kid good health.
Dr. Sumanth MBBS., DCH., DNB (Paed).,
Above answer was peer-reviewed by
 
Follow-up: What causes white vaginal discharge in a child? 38 minutes later

1. Staph epidermidis positive is from which site or urine culture ?
>>>urine culture
2. Colony count 5000 CFU/ml I from urine culture or vaginal discharge?
>>> urine culture
3. What is your kid's age?
>>> 5.5 years
4. How long is this white discharge going on?
>>> Last one year every 1 or two mints gap see the discharge which goes off when apply surfaz sn cream
5. Has she been on treatment for this till now?

Yes initially got 15 day course of linezolid

But symptomps came after stopping the medication one gynae suggested surfaz so single application works

Not able to find a way and what it will impact in future
 
 
Answered by Dr. Sumanth Amperayani 2 hours later
Brief Answer:
She might grow out of this - don't worry

Detailed Answer:
Hi....Thanks for your trust in me.

Sometimes this white discharge could occur due to some infections which I put forth here - The symptoms of these infections can be very similar, but there are some differences to look for:
1. Yeast (fungal) infections may cause your discharge to become very white and thick, resembling cottage cheese. A yeast infection usually does not cause a strong odour, but it may cause severe itching and burning.
2. Bacterial vaginosis (BV) may cause your discharge to have an unpleasant, fishy odour. The fluids may be thin and grayish in colour.
3. Trichomoniasis, a common sexually transmitted disease (STD), may cause strong odour. Discharge may become yellow-green and may become frothy. Trichomoniasis also often causes vaginal itching and pain during urination. This is best treated with Metronidazole. I have treated a similar case in my clinic and after using Metronidazole in the appropriate dose and duration, it never came back again. It works well.

The other possibility is that many of the times we do not arrive at any specific diagnosis. Unfortunately, such symptoms do occur in very young girls for no obvious cause and they literally grow out of them with time.

I would like to know if you have visited a gynaecologist and got her examined properly to rule out the possibility of a foreign body, (eg a bead/ pencil or any nut etc) since young children aged two or five do have a habit of putting small things in odd places or in ears or nostrils etc. This could cause a recurrent white discharge, but few other symptoms. This might respond to antibiotics and will come back again.

I suggest meanwhile to use sitz bath...its simple...pour XXXXXXX warm water in a tub and add few table spoons of salt to it and make the kid sit in it for few minutes every day and you can repeat it more than once.

Another suggestion is that - you can discuss the possibilities I put forth with your regular doctor and get Metronidazole prescribed as it is a prescription drug.

I wish your kid a speedy recovery. If you need any future medical consultation and suggestions, I will be glad to help. You can approach me at the following link. Please find the link below.
www.healthcaremagic.com/doctors/dr-sumanth-amperayani/67696


Above answer was peer-reviewed by
 
Follow-up: What causes white vaginal discharge in a child? 26 hours later
Sir I have uploaded reports for my daughter CBC and routine urine

There are ketone and protein traces

She is undergoing treatment for fever

Limcee
Ziprox 100
Flexon

I am worried about ketone and protein traces

If sugar level tests are required and any connection with that white discharge

Though she is very active

Thirst level is also normal
Peeing pattern is also normal
 
 
Answered by Dr. Sumanth Amperayani 8 minutes later
Brief Answer:
Dont worry - its normal

Detailed Answer:
Hi...Don't worry.
CBC report is normal. You did not upload any urine report.
But be rest assured. Ketone and protein traces is also normal in urine.
This is not related to her white discharge.

Regarding fever - Usually rather than fever, what is more important is the activity of the child, in between 2 fever episodes on the same day. If the kid is active and playing around when there is no fever, it is probably viral illness and it doesn't require antibiotics at all. Once viral fever comes it will there for 4-7 days. So do not worry about duration if the kid is active.

Regards - Dr. Sumanth

Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask an Internal Med Specialist